Alert archive / New Mexico / High Wind Watches in 2009

High Wind Watch 1, NWS El Paso, TX

February 16, 2009

NWS El Paso, TX issued this high wind watch at Feb 16, 2009, 2:03 PM MST. It took effect at Feb 17, 2009, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2009, 2:03 PM MST (21:03 UTC)
In effect from
Feb 17, 2009, 6:00 AM MST
Expired
Feb 17, 2009, 1:51 AM MST
In force
Issued by
NWS El Paso, TX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Feb 16, 4:15 AM MST, 9 hours 48 minutes earlier.

Area forecast discussion, Feb 16, 4:15 AM MST, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
415 AM MST MON FEB 16 2009

.SYNOPSIS...
SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY WITH PLENTY OF MID AND HIGH
CLOUDS UNTIL LATE AFTERNOON WHEN THEY BEGIN TO THIN OUT. HIGHS TODAY
WILL WARM BACK TO ABOVE NORMAL. PACIFIC STORM SYSTEM MOVES NORTH OF
THE AREA ON TUESDAY. LITTLE CHANCE OF SHOWERS OTHER THAN THE GILA
REGION...BUT WINDS WILL INCREASE SIGNIFICANTLY...ALONG WITH BLOWING
DUST. FRONT WILL BRING IN COOLER AIR FOR TUESDAY NIGHT AND
WEDNESDAY. UPPER RIDGE BUILDS IN OVER THE WEST COAST THURSDAY AND
BEYOND...KEEPING THE SKIES MOSTLY CLEAR AND ALLOWING TEMPERATURES TO
WARM WELL ABOVE NORMAL BY THE WEEKEND.

&&

.DISCUSSION...
WELL SQUEEZE IN ANOTHER NICE DAY TODAY BEFORE CONDITIONS
DETERIORATE ON TUESDAY. LONG WAVE TROUGH OFF THE CALIFORNIA COAST
WITH LOW CENTER STILL OFF THE NORTHERN CALIFORNIA. LOW CREATING
STRONG SOUTHWEST FLOW OVER THE AREA WITH CONSIDERABLE MID/HIGH LEVEL
MOISTURE CONTINUING TO STREAM UP FOR MOST OF TODAY. LOW BEGINS
MOVING INLAND TUESDAY AND BRINGS COLD FRONT ACROSS THE BORDERLAND
TUESDAY AFTERNOON. SYSTEM STILL LOOKS PRETTY DRY BUT SLIGHT CHANCE
OVER THE GILA STILL LOOKS REASONABLE AS THEY ARE THE CLOSEST TO THE
MOISTURE. ADDITIONALLY JET DYNAMICS DEVELOPS AS AREA COMES UNDER THE
RRQ OF THE JET TUESDAY AFTERNOON. THE MORE CONCERN OF COURSE ARE THE
WINDS AND BLOWING DUST. SYSTEM STILL TIMED WELL TO TAKE ADVANTAGE
OF THE AFTERNOON MIXING. GFS REMAINS STRONGER ON THE FRONT RANGE
CYCLOGENESIS...BUT EVEN THE NAM STILL HAS A RATHER STRONG PRESSURE
GRADIENT. WIND ADVISORY A GOOD BET BUT STILL A LITTLE EARLY FOR THIS
SHIFT TO ISSUE. WILL PROBABLY GO WITH AN SPS TO SPELL THIS OUT.

THE REST OF THE WEEK TO REMAIN DRY AS NEXT UPPER LOW IN THE LONG
WAVE DEVELOPS FURTHER OFF THE COAST...ALLOWING UPPER RIDGE TO FORM
OVER THE WESTERN U.S. AFTER A COUPLE OF COOLER DAYS WEDNESDAY AND
THURSDAY BEHIND THE COLD FRONT...TEMPERATURES SHOULD REBOUND BACK TO
WELL ABOVE NORMAL BY THE WEEKEND WITH INCREASING H85 TEMPS.

&&

.AVIATION...VALID 16/12Z-17/12Z...
VFR CONDS EXPECTED THROUGH THE PERIOD. BKN/OVC LAYERS ABOVE FL180
THROUGH AROUND 00Z...THEN DECREASING.

&&

.FIRE WEATHER...
MDT TO STG TROUGH/CLOSED LOW OFF THE CALIF COAST BACKING WINDS ALOFT
OVER THE SOUTHWEST UNITED STATES AND TAPPING MID/HI LEVEL CLOUDS.
SYSTEM TO MOVE INTO NEW MEXICO STARTING LATE MONDAY/TUESDAY WITH A
SLIGHT RISK OF SHOWERS FOR THE GILA WILDERNESS AND INCREASING STRONG
GUSTY SOUTHWEST WINDS OVER THE BORDERLAND TUESDAY. LIGHT EAST WINDS
TONIGHT WITH FAIRLY GOOD OVERNIGHT RH RECOVERY. WINDS INCREASING TO
25 TO 35 MPH BY MIDDAY TUESDAY. WITH FIRE DANGER REMAINING IN HIGH
CATEGORY...POTENTIAL FOR RED FLAG WARING EXISTS ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 68  43  69  48  61 /   0   0   0   0   0
SIERRA BLANCA TX        67  44  68  36  61 /   0   0   0   0   0
LAS CRUCES              67  41  68  40  60 /   0   0   0   0   0
ALAMOGORDO              63  40  66  39  61 /   0   0   0   0   0
CLOUDCROFT              50  30  48  23  44 /   0   0  10  10   0
TRUTH OR CONSEQUENCES   65  36  65  37  61 /   0   0   0   0   0
SILVER CITY             61  34  55  29  53 /   0   0  10  10   0
DEMING                  67  39  66  37  61 /   0   0   0   0   0
LORDSBURG               67  36  65  35  61 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Feb 16, 6:45 AM MST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST MON FEB 16 2009

NMZ022>025-030>032-TXZ055-056-171400-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MST MON FEB 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL
RETURN ON TUESDAY AND MAY APPROACH ADVISORY CRITERIA. BLOWING DUST
IN A FEW AREAS WILL REDUCE VISIBILITIES BRIEFLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 7:19 AM MSTFire Weather WatchEPZDoña Ana, Lincoln, Otero, Sierra15 hr
Feb 16, 2:03 PM MSTWind AdvisoryEPZ12 hr
Feb 16, 2:03 PM MSTWind AdvisoryEPZ28 hr

Nearby

High Wind Watches in New Mexico, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.